MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS INTELLIVUE NMT PATIENT CABLE

PHILIPS MEDICAL SYSTEMS INTELLIVUE NMT PATIENT CABLE
Model Number 989803174581
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This supplemental reported is submitted with reference to manufacturers report 1218950-2023-00219 to update patient impact and outcome coding.(b)(6) 2023: clinical reassessment was performed based on new information received in the complaint record.The burn was classified as a 2nd degree burn with blistering and not further treatment was required beyond the silvadene ointment.This information does not alter the previous assessment.
 
Event or Problem Description
Philips received a complaint from the anesthesia patient safety foundation (apsf) on the intellivue nmt patient cable sn unknown indicating a patient burn while in use.The burn happened when the patient came in contact with a damaged end of the cable.There was breakdown of the insulation at the accelerometer portion which was in contact with the patient¿s skin leading to an electrical short.On post-operative day (pod) 2, the anesthesia service was consulted to evaluate a blister on the patient¿s thumb.The patient had a second degree burn (partial thickness with a 1cm blister) on his ventral manuscript 2 thumb, as well as a region of skin breakdown over his ipsilateral ventral ulnar forearm.The injury was major and resolved with topical silver sulfadiazine (silvadene) ointment applications twice daily.
 
Additional Manufacturer Narrative
This record has been identified as a duplicate record with reference to manufacturers report 1218950-2023-00192 (manufacturers internal reference (b)(4)).This record will be closed with no further reporting.

Brand Name
INTELLIVUE NMT PATIENT CABLE
Common Device Name
INTELLIVUE NMT PATIENT CABLE
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer Contact
hisham alzayat
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key16910695
Report Number1218950-2023-00318
Device Sequence Number6170403
Product Code MHX
UDI-Device Identifier00884838073715
UDI-Public00884838073715
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989803174581
Device Catalogue Number989803174581
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale
Patient Weight79 KG